MAUDE Adverse Event Report: BALT USA OPTIMA COIL SYSTEM

BALT USA OPTIMA COIL SYSTEM
Model Number OPTI0254CSS10
Medical Device Problem Code Poor Visibility (4072)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: "there was no visible radiopaque detachment t marker on the coil under fluro." 18aug2022, spoke with sales rep in person where he had mentioned that the tip of the coil got stuck at the tip of the eclipse balloon during the procedure due to no visibile t marker.Retracted eclipse with coil, flushed eclipse and used same eclipse with different coil after.07sep2022 - additional info received from the issuer "can you confirm which coil number this was during the case (1st coil used, 2nd coil used, etc.)? it was probably [the] 5th [coil]." incident report form received for this complaint indicated no patient injury was sustained.
 
Additional Manufacturer Narrative
Balt usa reference (b)(4).Note: this complaint file is being reported late as part of a corrective action following an fda inspection.After a review of historical complaint files, it was determined that for this compaint the device failed to meet its performance specifications according to the initial claim submitted by the user.For these complaints, the potential harm did not lead to a serious injury or death, however the performance specification which was failed to be met for these complaints could have led to a serious injury or death based on the initial information that was reported to balt.The returned device was inspected in our quality laboratory.During our analysis: we observed the implant coil to be severely stretched at the proximal tip; we observed no visual damages to the detachment zone, with the pet jacket and sr thread intact; we observed the ro coil to be intact on the delivery pusher with the two laser welds identified along the body coil; we observed a second stretched implant coil to be returned with the reported coil system.Root cause of the deployment issues cannot definitively be determined as the ro coil was found to be intact along the delivery pusher.Upon device return, the implant coil was found to be severely stretched at the proximal tip.Stretching of the coil likely occurred when retracting the coil system.Moreover, a second stretched implant coil was returned with the reported coil system.The reported coil system was likely caught on the second stretched implant that was returned (reported coil was the 5th coil used during the procedure).Despite damages to the implant coil, there were no visual damages to the detachment zone with the pet jacket and sr thread intact.Further device analysis showed that the ro coil to be intact on the delivery pusher with the two laser welds identified along the body coil.Review of lhr indicates no abnormalities of the pusher subassembly for all released units for lot f210200502.The pusher subassembly contains the component making the coil visible under fluoroscopy.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f210200502 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
david vu
29 parker
irvine, CA 92618
9497881443
MDR Report Key17573017
Report Number3014162263-2023-00042
Device Sequence Number18362185
Product Code HCG
UDI-Device Identifier00818053021503
UDI-Public(01)00818053021503(11)210228(17)230228(10)F210200502
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K172390
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model NumberOPTI0254CSS10
Device Lot NumberF210200502
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2022
Initial Report FDA Received Date08/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown